MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64500
Medical Device Problem Codes Connection Problem (2900); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information a supplemental mdr will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to an auriga xl 4007 console and two lighttrail single use laser fibers that were used during the same procedure.Manufacturer report number 3005099803-2021-05600, manufacturer report number 3005099803-2021-05601, and for the associated device information.It was reported to boston scientific corporation that an auriga xl 4007 console and two lighttrail single use laser fibers were used during a flexible ureteroscopy procedure to treat kidney stones on (b)(6) 2021.During the procedure, when the physician was about to use the fiber, error code 1103- "fiber identification failed" displayed on the auriga console, making it impossible to use the first laser fiber.A second lighttrail single use laser fiber was opened for the procedure, however this laser fiber was also not able to be used due to the console error message.The procedure was unable to be completed due to this event.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an auriga xl 4007 console and two lighttrail single use laser fibers were used during a flexible ureteroscopy procedure to treat kidney stones on (b)(6) 2021.During the procedure, when the physician was about to use the fiber, error code 1103- "fiber identification failed" displayed on the auriga console, making it impossible to use the first laser fiber.A second lighttrail single use laser fiber was opened for the procedure, however this laser fiber was also not able to be used due to the console error message.The procedure was unable to be completed due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf medical device code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information a supplemental mdr will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to an auriga xl 4007 console and two lighttrail single use laser fibers that were used during the same procedure.Please refer manufacturer report number 3005099803-2021-05600, manufacturer report number 3005099803-2021-05601, and manufacturer report 3005099803-2021-05602 for the associated device information.It was reported to boston scientific corporation that an auriga xl 4007 console and two lighttrail single use laser fibers were used during a flexible ureteroscopy procedure to treat kidney stones on (b)(6) 2021.During the procedure, when the physician was about to use the fiber, error code 1103- "fiber identification failed" displayed on the auriga console, making it impossible to use the first laser fiber.A second lighttrail single use laser fiber was opened for the procedure, however this laser fiber was also not able to be used due to the console error message.The procedure was unable to be completed due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf medical device code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned lighttrail single use laser fiber was analyzed and a visual evaluation noted that the device was returned in one piece.The fiber measures 310.2 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured 6 mm and appeared in good condition.Light from the sma connector was bright and round, indicating no fractures within the fiber connector.A functional evaluation found that when the sma connector was connected to the laser console, the fiber rfid was able to be recognized and the console message was "please dispose applicator after usage." the reported event of fiber connection issue was not confirmed.Based on all available information, it was observed that the lighttrail single use laser fiber was able to connect to and the rfid was able to be recognized by the console.Additionally, the exposed glass tip was observed in good condition.The complaint could not be confirmed and there is evidence from the product analysis indicated there was no issue with the fiber connection to the console.Therefore, the most probable cause assigned is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road cork
cork IRELA ND
EI   IRELAND
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12739864
Report Number3005099803-2021-05602
Device Sequence Number4099494
Product Code GEX
UDI-Device Identifier08714729939764
UDI-Public08714729939764
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model NumberM0068F64500
Device Catalogue Number6450
Device Lot Number0026315222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/03/2021
12/06/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date11/24/2021
12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown